MAUDE Adverse Event Report: STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80237
Medical Device Problem Codes Material Separation (1562); Mechanical Jam (2983); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thrombectomy and atherectomy procedure, the catheter allegedly made high pitched noise.It was further reported that the catheter was allegedly clutched out and wouldn't run.It was further reported that the catheter was allegedly disengaged.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of sample is pending.However, photos, images and videos were provided for review.The investigation of the reported event is currently underway.H11: d2b (mcw; dqx).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was returned for evaluation and a catheter was physically investigated.During physical investigation, the head part of the catheter was peeking out approx.1 cm.The test guide wire did not pass through the catheter.After running the catheter with the drive system, the test guide wire went through the catheter with slight resistance and the head part snapped back to its position.Aspiration test was performed, and nominal aspiration level was achieved.No further physical damages were noted in the returned device.Therefore, the investigation is confirmed for the reported mechanical jam and inconclusive for the reported noise and material separation.A definitive root cause could not be identified but a blockage of the catheter represents a known inherent risk.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3 h11: d2b (mcw; dqx), h6 (method, result, conclusion) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ROTAREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21165532
Report Number3008439199-2024-00271
Device Sequence Number9356531
Product Code MCW
UDI-Device Identifier07640142810582
UDI-Public(01)07640142810582(17)270725(10)242160
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80237
Device Lot Number242160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight56 KG
Patient RaceWhite